• memory loss and Femara

    Asked by attypatty on Thursday, November 15, 2012

    memory loss and Femara

    Has anyone experienced memory lapses from taking Femara? I have been on it for two months now and have had several episodes of forgetting things, like a pot on the stove (for 8 hours - pan burned to a crisp!), appointments (even when they are written down), and I forget what else. The other day I forgot where I put my car, not my car keys, my car. I left it parked at a friend's house and forgot all about it - another friend took me home and the next day I thought my car had been stolen. I finished chemo 6 months ago and didn't start these episodes until starting Femara so I don't think it's chemo brain. Any one else have this side effect from Femara?

    5 Answers from the Community

    5 answers
    • karen1956's Avatar

      I had significant cognitive problems on Aromasin (not so much on Arimidex and or Femara)...if it continues, ask your onc to try a different AI.

      almost 4 years ago
    • LiveLoveLaff's Avatar

      Wow- what does your onc say? I took it for about 15 months but that wasn't one of my side effects. I space out but that's it. I'm on Aromasin now but switching back to Femara soon. My GP said side effects seem more prevalent in generics. Maybe you need the name brand? Good luck - keep me posted.

      almost 4 years ago
    • ticklingcancer's Avatar

      I've heard that memory loss if a very common side of effect of this medicine. Not to mention the you could still be suffering from the effects of "chemo brain". I think once you complete the medication things will start to get better.

      almost 4 years ago
    • attypatty's Avatar

      Thanks, good to know I'm not alone. I've already tried Arimidex but had unbearable joint pain. Then tried Aromasin and did well, with no bad side effects, but had a severe allergic reaction (head to toes hives). So Femara is my third try. As long as I know the memory problem will go away I think I can handle it. Not sure it's chemo brain because I've been out of chemo for 8 months and didn't experience any of this before starting the Femara.

      almost 4 years ago
    • LindaLou47's Avatar

      YES, so glad you asked this question and thankyou to all the others who answered. I was going to call my GP to see if what I was experiencing was signs of Alzheimer's.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.